1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded education professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Just been prescribed Venlafaxine m/r: anyone any advice or guidance ?

Discussion in 'Health and wellbeing' started by Torey, Nov 10, 2011.

  1. Torey

    Torey Occasional commenter

    Don't read about it on the Internet.
    Don't ever miss a dose.
    When you do come off it do it under medical supervision and very slowly.
    Different people react in different ways so what happens to others doesn't really help.The most common negative side effect is 'brain zaps'.
     
  2. ilovesooty

    ilovesooty Star commenter

    Agree with Torey. If you have any worries please share them with your GP. Did s/he not tell you what time of day to take it? What about consulting your pharmacist?
     
  3. Try to remember that everyone is different. My own side effects are nil at the moment but I have had temporary night sweats, severe body jerks on going to sleep and vivid dreams. These each only lasted a short while each. I too have tried other ADs but venlafaxine has been the best for me. I have found that the best time for ME to take them is after dinner in the evening. If I miss my dose it is about 36 hours afterwards that I begin to feel giddy, flu-like and have those brain snaps! Don't forget that Venlafaxine is not addictive and any symptoms you feel when reducing or stopping them are called disassociation effects not withdrawal symptoms and last about a week for most people, provided you do it slowly with your doctor's help. Good luck I hope this helps.
     
  4. bnm

    bnm

    Hello!
    I took venlafaxine for about 6 months. After about 3-4 weeks it really helped me to feel a lot better and I didn't suffer any side-effects after the first 2 weeks.
    Coming off was trickier: I was sick (physically) for about a week (couldn't keep water down) and had regular "sawing" sounds going on in my head.
    The sounds slowly became less frequent and hardly ever happen now (4-5 years later).
    The good news is I think it really worked, I got myself back and have not needed such medication since.
     

Share This Page